Jump to content
Mental Support Community

Dealing with Anxiety


Beenthere
 Share

Recommended Posts

I am 51 years old today and have never in my life delt with so many physical and mental issues as I am now. I have started having anxiety attacks. I'm not sure what is causing them, if it could be from my medication for nerve pain which is something I've just started taking (3mos ago) and is helping. I'd hate to think that it's that med, Gabapintin 30mg 4xdaily. I also have Sjogren's Syndrome, Fibromyalgia, Thyroid (low) and Scizoaffective Disorder along with Cognitive and Disassociative Disorder. My life has changed from being competent and orderly working all my life to not knowing what to do the next minute of each day. I never have a "normal" day anymore. I'm on SSD which was very difficult for me to apply for. I am starting some exercises for my pain and getting my body back into having strength and endurance as I've pretty much been in and out of bed for 4 years. I had a terrible attack the other evening. I was feeling fine and my daughter was over helping to do some things in my home. The men were moving some furniture for me and I was cooking some frozen food in the oven for supper. I was also doing dishes to get ready for supper when my back started burning so I went to sit down and my legs and arms tingled and I couldn't move. The room was spinning so I closed my eyes and my eyes were moving all over inside my head but when I opened them I became nauseated from the room spinning. I took an Ativan to see if it helped and about an hour later after the kids were gone I could finally get up and eat a little and go to bed. I've never had anything like that happen to me so I was pretty terrified. I almost told my husband to take me to the ER, I thought I was having a stroke. Has anyone ever had this kind of attack from anxiety?

Link to comment
Share on other sites

Guest ASchwartz

Hi Beenthere,

Welcome to our community.

Given the diagnoses you have and the medications you are taking I don't think it would be safe or accurate for any of us to try to guess what is causing your anxiety. My advice is to consult your Medical Doctor, report all the symptoms and let him figure out what, if anything, is being caused by medication or something else.

Panic can cause lots of symptoms but you really should talk to your MD.

Why do you believe you have a schizoaffective illness and what are you taking for it? Do you have a therapist?

What do others think?

Allan

Link to comment
Share on other sites

I have been diagnosed by a very reputable Psychiatrist for Scizoaffective Disorder along with a Somatoform (sp) Disorder and Cognative Disorder, just recently. I can tell that it is getting more difficult for me to keep things in order and I have sudden blanks occuring in my thinking processes. Like today I was trying to write some checks for payment of bills and I forgot how to write the dollar amount in words on the check. I stood in front of these people trying to remember how to write the dumb check out and there was nothing in my brain to help me out!! I've written tons of checks in my life and to not know what to do is very frustrating. I got so frustrated that I ended up with an anxiety attack while grocery shopping. I had to take an Ativan and sit in my car for 20 minutes until I felt like I could use my arms to drive home (a 15-20 minute drive). Now tonight I am having muscle cramping in my legs. I feel like my eye brows have taken over my eyes, like I have to lift them up on purpose to see well! I think that's part of the Sjogren's that I have, I've also been very dry lately. I have to use natural eye drops in my eyes and when I sleep I feel like sand is in my eyes and/or my eyelids are stuck to my eyes when I wake up. This whole thing is getting me down lately. I'm trying to stay positive about it all, but I can tell I'm getting worse and it's scary. It's unknown and it's more work to just get through each day feeling 1/2 normal. All I really want to do is stay in bed for a couple of days and do absolutely nothing, but I can't - obligations and if I did I would hurt worse when I finally got up to move around.

Link to comment
Share on other sites

Guest ASchwartz

Hi beenthere,

Has your psychiatrist recommended psychotherapy for you to help you cope with these disorders? Sometimes, a supportive psychotherapy or a psychoeducational psychotherapy to help you learn how to deal with this can be very helpfu.

Gee, who can blame you for feeling anxious and upset about all of this?

We are with you.

Can others recommend some things and offer support?

Allan

Link to comment
Share on other sites

Hi there Beenthere,

You sound like you are having a rough time lately. I would suggest you need a visit to your GP. Your GP may be able to give you a full check up and see if yours symptoms are related to your current medications or they stem from something else happening physically within your body. Have you spoken with your psychiatrist about your current physical/thinking problems?

I am not sure but from personal experience some of the things you talk about having difficulty with have been part of drug side effects. It is different for everyone. The dry eye's or mouth even are quite common side effects I have experienced with drugs. I guess there are many possibilities so starting with eliminating some of the possibilities may provide you with some hope of improvement with your current condition.

Best wishes Beenthere it can be a frustrating journey.

Confused12

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...